Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 4, 2018, 1:45 PM CDT for Austin County, Colorado County, Texas. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2018, 1:45 PM CDT (18:45 UTC)
- Expired
- Jul 4, 2018, 3:19 PM CDT
- In force
- 94 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Austin County, TX, Colorado County, TX
The radar
The Houston radar (KHGX), 117 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 995 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -2.7
The text
As transmitted.
068
WGUS54 KHGX 041845
FFWHGX
TXC015-089-042045-
/O.NEW.KHGX.FF.W.0016.180704T1845Z-180704T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
145 PM CDT WED JUL 4 2018
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Northeastern Colorado County in southeastern Texas...
Southeastern Austin County in southeastern Texas...
* Until 345 PM CDT.
* At 145 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Sealy, San Felipe and Cat Spring.
LAT...LON 2990 9635 2991 9615 2985 9614 2984 9613
2982 9612 2981 9611 2979 9610 2978 9606
2975 9605 2970 9612 2971 9622 2974 9630
2978 9632 2979 9631 2980 9634 2982 9633
2983 9634 2982 9636
$$1 follow-up statement
268
WGUS74 KHGX 042019
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
319 PM CDT WED JUL 4 2018
TXC015-089-042029-
/O.CAN.KHGX.FF.W.0016.000000T0000Z-180704T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colorado TX-Austin TX-
319 PM CDT WED JUL 4 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN COLORADO AND SOUTHEASTERN
AUSTIN COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose an
immediate threat. Please continue to heed any remaining road
closures.
LAT...LON 2990 9635 2991 9615 2985 9614 2984 9613
2982 9612 2981 9611 2979 9610 2978 9606
2975 9605 2970 9612 2971 9622 2974 9630
2978 9632 2979 9631 2980 9634 2982 9633
2983 9634 2982 9636
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 12:45 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 4, 12:45 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1245 PM CDT Wed Jul 4 2018
.AVIATION...
Continued rain for the next 3-5 hours across I-45 terminals with a
combination of ceilings/visibilities depending on precip
intensity. Conditions should trend toward VFR conditions late
aftn/evng there, a bit longer further west. Will need to keep an
eye out for fog development with wet ground/light wind overnight.
Suspect we'll see precip redevelop near the coast toward morning
and expand into the metro area mid/late morning. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 88 74 92 75 93 / 70 30 30 40 50
Houston (IAH) 85 75 91 76 92 / 100 30 40 40 50
Galveston (GLS) 85 79 86 79 87 / 100 30 40 40 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 4 PM CDT this afternoon for the
following zones: Chambers...Coastal Brazoria...Coastal
Galveston...Coastal Harris...Fort Bend...Galveston Island
and Bolivar Peninsula...Inland Brazoria...Inland
Galveston...Inland Harris...Southern Liberty.
GM...NONE.
&&Hazardous weather outlook, Jul 4, 4:17 AM CDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 417 AM CDT Wed Jul 4 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-050930- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 417 AM CDT Wed Jul 4 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Showers and thunderstorms will increase in areal coverage Wednesday morning and continue into the afternoon hours. One to three inch accumulations are expected for most locations, but localized 4 to 5 inch amounts are possible. At this time, it appears the higher totals may be near Galveston Bay. Several inches of rain in a short time period may cause street flooding and a rise on smaller streams and bayous. Precipitation should taper off in the late afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday After a cooler day today, peak heat indices will return to around or over 100 as early as Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time. However...spotters are encouraged to stay alert and report adverse conditions such as heavy rainfall or localized flooding should any occur. GMZ330-335-350-355-370-375-050930- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 417 AM CDT Wed Jul 4 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Heavy rainfall, frequent lightning, and gusty winds are possible this morning and afternoon. Winds and seas will be locally higher in and near thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time.
In the hours before
Local storm report, Jul 4, 10:27 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1027 AM CDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM FLASH FLOOD HOUSTON 29.77N 95.39W
07/04/2018 HARRIS TX EMERGENCY MNGR
2 LANES ON I-10 WEST AT LOOP 610 FLOODED ON THE WEST
SIDE OF HOUSTON.
&&
EVENT NUMBER HGX1800139
PBLocal storm report, Jul 4, 10:32 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1032 AM CDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 1 SE BRAESWOOD 29.70N 95.40W
07/04/2018 HARRIS TX SOCIAL MEDIA
REPORTS OF HIGH WATER AND FLOODED ROADWAYS AROUND NRG
STADIUM.
&&
EVENT NUMBER HGX1800140
PBLocal storm report, Jul 4, 10:51 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1051 AM CDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD 1 ENE PIERCE JUNCTION 29.68N 95.38W
07/04/2018 HARRIS TX DEPT OF HIGHWAYS
WEB CAMERAS SHOWING PORTIONS OF 288 SOUTH GOING UNDER
WATER.
&&
EVENT NUMBER HGX1800141
PBLocal storm report, Jul 4, 10:56 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1056 AM CDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM FLASH FLOOD 1 NNE LAMAR TERRACE 29.75N 95.46W
07/04/2018 HARRIS TX SOCIAL MEDIA
FLOODED ROADWAYS IN AND AROUND THE GALLERIA AREA.
&&
EVENT NUMBER HGX1800142
PBLocal storm report, Jul 4, 11:16 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1116 AM CDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FLASH FLOOD 1 S TIMBER GROVE MANOR 29.78N 95.43W
07/04/2018 HARRIS TX BROADCAST MEDIA
UNDERPASS AT WASHINGTON AVE AND KATY FREEWAY IS
IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER HGX1800143
PBLocal storm report, Jul 4, 11:40 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 AM CDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FLASH FLOOD NORTHWEST CROSSING 29.85N 95.51W
07/04/2018 HARRIS TX TRAINED SPOTTER
RAODWAYS GOING UNDER WATER AT HIGHWAY 290 AND HOLLISTER
STREET.
&&
EVENT NUMBER HGX1800140
PBThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:12 PM CDT | Special Weather Statement | HGX | Polk, San Jacinto | 63 min |
| Jul 3, 7:24 PM CDT | Special Weather Statement | HGX | San Jacinto | 66 min |
| Jul 3, 7:32 PM CDT | Special Marine Warning | HGX | 58 min | |
| Jul 3, 7:44 PM CDT | Special Weather Statement | HGX | Harris | 46 min |
| Jul 3, 7:48 PM CDT | Special Marine Warning | HGX | 87 min | |
| Jul 3, 8:02 PM CDT | Special Weather Statement | HGX | Chambers, Harris | 58 min |
| Jul 3, 8:30 PM CDT | Special Marine Warning | HGX | 30 min | |
| Jul 3, 8:38 PM CDT | Areal Flood Advisory | HGX | Galveston, Harris | 3 hr |
| Jul 3, 8:42 PM CDT | Special Weather Statement | HGX | Chambers | 48 min |
| Jul 3, 8:45 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Jul 3, 9:01 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 44 min |
| Jul 3, 9:05 PM CDT | Special Marine Warning | HGX | 25 min | |
| Jul 3, 9:13 PM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| Jul 3, 9:20 PM CDT | Special Marine Warning | HGX | 85 min | |
| Jul 4, 6:01 AM CDT | Special Marine Warning | HGX | 59 min | |
| Jul 4, 6:27 AM CDT | Areal Flood Advisory | HGX | Chambers, Galveston | 2 hr |
| Jul 4, 7:35 AM CDT | Areal Flood Advisory | HGX | Brazoria | 115 min |
| Jul 4, 8:41 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris | 3 hr |
| Jul 4, 9:38 AM CDT | Areal Flood Advisory | HGX | Harris | 67 min |
| Jul 4, 10:05 AM CDT | Flash Flood Warning | HGX | Harris | 4 hr |
| Jul 4, 10:21 AM CDT | Areal Flood Advisory | HGX | Harris | 114 min |
| Jul 4, 10:26 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 6 more | 10 hr |
| Jul 4, 10:47 AM CDT | Areal Flood Advisory | HGX | Matagorda, Wharton | 118 min |
| Jul 4, 11:29 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Jul 4, 11:31 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris, Waller | 119 min |
| Jul 4, 1:18 PM CDT | Areal Flood Advisory | HGX | Austin, Waller | 117 min |
| Jul 4, 1:53 PM CDT | River Flood Warning | HGX | Harris | 9 hr |
| Jul 4, 1:53 PM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Jul 4, 2:34 PM CDT | Areal Flood Warning | HGX | Harris, Montgomery | 3 hr |
| Jul 4, 3:06 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 17 hr |
| Jul 4, 5:40 PM CDT | Areal Flood Warning | HGX | Brazoria, Harris, Liberty, Montgomery | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.